Alert archive / Wisconsin / Small Craft Advisories in 2015
Small Craft Advisory 101, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Nov 18, 2015, 10:04 PM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2015, 10:04 PM CST (04:04 UTC)
- Expired
- Nov 19, 2015, 8:00 AM CST
- In force
- 10 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
593 WHUS73 KMKX 190404 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1004 PM CST WED NOV 18 2015 ...BRISK SOUTHWEST TO WEST WINDS TO CONTINUE... .BRISK SOUTHWEST WINDS WILL CONTINUE TONIGHT WITH GUSTS AROUND 30 KNOTS DUE TO A STRONG PRESSURE GRADIENT BETWEEN LOW PRESSURE NEAR SOUTHERN HUDSON BAY AND HIGH PRESSURE OVER THE MID MISSISSIPPI VALLEY. BRISK WEST WINDS WILL INCREASE AGAIN THURSDAY INTO THURSDAY EVENING...WITH ANOTHER GALE WARNING FOR THURSDAY. SMALL CRAFT ADVISORIES WILL THEN BE NEEDED LATER THURSDAY NIGHT AND POSSIBLY INTO FRIDAY MORNING. LMZ643>646-191215- /O.EXP.KMKX.GL.W.0028.000000T0000Z-151119T0400Z/ /O.NEW.KMKX.SC.Y.0101.151119T0404Z-151119T1400Z/ /O.NEW.KMKX.GL.W.0029.151119T1400Z-151120T0400Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1004 PM CST WED NOV 18 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM CST THURSDAY... ...GALE WARNING IN EFFECT FROM 8 AM TO 10 PM CST THURSDAY... ...GALE WARNING WILL EXPIRE AT 10 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 8 AM TO 10 PM CST THURSDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 8 AM CST THURSDAY. THE GALE WARNING WILL EXPIRE AT 10 PM CST THIS EVENING. * SOUTHWEST TO 30 KNOTS TONIGHT. GALE FORCE GUSTS TO 35 KNOTS ARE EXPECTED AGAIN LATE THURSDAY MORNING INTO THURSDAY EVENING. * WAVES: SUBSIDING TO 3 TO 5 FEET...WITH THE HIGHER WAVES TOWARDS OPEN WATERS...DUE TO MORE OFFSHORE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
1 follow-up statement
190 WHUS73 KMKX 190932 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 332 AM CST THU NOV 19 2015 ...GALE FORCE WIND GUSTS TODAY AND THIS EVENING... .BRISK WEST WINDS AND GALE FORCE WIND GUSTS ARE EXPECTED TODAY INTO THIS EVENING IN THE WAKE OF A COLD FRONT. WESTERLY WINDS WILL FINALLY WEAKEN THROUGHOUT THE DAY ON FRIDAY. LMZ643>646-191745- /O.CON.KMKX.SC.Y.0101.000000T0000Z-151119T1400Z/ /O.CON.KMKX.GL.W.0029.151119T1400Z-151120T0400Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 332 AM CST THU NOV 19 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... ...GALE WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 10 PM CST THIS EVENING... A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 8 AM CST THURSDAY. THE GALE WARNING WILL EXPIRE AT 10 PM CST THIS EVENING. * WINDS: SOUTHWEST 15 TO 25 KNOTS EARLY THEN WEST TO 25 KNOTS WITH GUSTS TO 35 KNOTS. * WAVES: 2 TO 4 FEET...WITH HIGHER WAVES TOWARD OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX MG
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 18, 9:17 PM CST, 47 minutes earlier.
Area forecast discussion, Nov 18, 9:17 PM CST, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 917 PM CST WED NOV 18 2015 .UPDATE... 00Z NAM HAS 0.5 INCH QPF ALONG THE MILWAUKEE TO MADISON CORRIDOR WITH 0.75 INCH SOUTHWEST OF DARLINGTON FRIDAY NIGHT INTO SATURDAY MORNING. AROUND 0.25 INCH NEAR FOND DU LAC AND THE DELLS. ONGOING FORECAST FOR FRIDAY NIGHT AND SATURDAY LOOKS IN LINE. WITH THE NORTHEAST WINDS OFF THE WARM LAKE MICHIGAN WATERS...A RAIN/SNOW MIX IS POSSIBLE NEAR LAKE MICHIGAN DESPITE THE COLD THICKNESS VALUES. && .AVIATION/06Z TAFS/... MVFR STRATOCUMULUS PUSHING ACROSS SOUTHERN WISCONSIN FOR TONIGHT...WITH CLOUD COVER GRADUALLY THINNING OUT THURSDAY MORNING. MAY SEE SOME MORE VFR CATEGORY CEILINGS THURSDAY AFTERNOON. ISOLATED SHOWERS TONIGHT. GUSTY SOUTHWEST WINDS WILL CONTINUE...WITH GUSTS IN THE 25 TO 30 KNOT RANGE. THESE WINDS WILL VEER WEST ON THURSDAY. GUSTS IN THE 25 TO 30 KNOT RANGE ARE EXPECTED TONIGHT INTO THURSDAY. GUSTS TO 35 KNOTS ARE POSSIBLE THURSDAY AFTERNOON. .MARINE... WILL REPLACE EXPIRING GALE WARNING WITH A SMALL CRAFT THROUGH THURSDAY MORNING...THEN ANOTHER GALE WARNING BY AFTERNOON INTO THURSDAY EVENING FOR THE NEARSHORE WATERS OF LAKE MICHIGAN. TIGHT PRESSURE GRADIENT BETWEEN A STRONG LOW NEAR SOUTH HUDSON BAY AND HIGH PRESSURE OVER THE MID MISSISSIPPI VALLEY. SOUTHWEST WINDS WILL VEER WEST THURSDAY MORNING...WHICH WILL PUSH THE HIGHEST WAVES TOWARD THE OPEN WATERS. && .PREV DISCUSSION... /ISSUED 320 PM CST WED NOV 18 2015/ TONIGHT AND THURSDAY...FORECAST CONFIDENCE IS HIGH. SCATTERED SHOWERS WILL CONTINUE TO MOVE NORTH NORTHEAST THROUGH THE FORECAST AREA INTO EARLY THIS EVENING...ASSOCIATED WITH STRONG 500 MB SHORTWAVE TROUGH PASSING THROUGH THE AREA. VERY WEAK INSTABILITY AND STEEP LOW LEVEL LAPSE RATES ON AREA FORECAST SOUNDINGS HELPING THESE SHOWERS ALONG AS WELL. KEPT SCATTERED TO ISOLATED POPS GOING IN FORECAST...HIGHEST POPS IN THE NORTHWEST COUNTIES THIS EVENING. THERE WERE A FEW GUSTS THAT REACHED WIND ADVISORY CRITERIA THIS AFTERNOON IN EASTERN PORTIONS OF THE AREA...WITH MOST LOCATIONS IN THE 27 TO 32 KNOT RANGE. TIGHT PRESSURE GRADIENT WILL LINGER TONIGHT AND THURSDAY...WITH WINDS VEERING SOUTHWEST TO WEST. CONTINUED GUSTS OF 23 TO 28 KNOTS TONIGHT...WITH 28 TO 34 KNOT GUSTS ON THURSDAY. DESPITE THE DEEPER MIXING ON THURSDAY...THE LOW LEVEL WINDS ARE NOT AS STRONG AS TODAY...SO NOT ANTICIPATING A WIND ADVISORY SITUATION AT THIS TIME. ANOTHER STRONG 500 MB VORTICITY MAXIMUM WILL ROTATE THROUGH THE AREA LATER TONIGHT. THIS MAY BRING A FEW MORE RAIN SHOWERS TO THE AREA. KEPT LOWER END POPS FOR THIS IN FORECAST...HIGHEST IN THE NORTHWEST COUNTIES. MODELS SUGGEST CLOUDS SHOULD GRADUALLY SCATTER OUT LATER TONIGHT ACROSS THE AREA...WITH MORE DIURNAL CLOUDS POSSIBLE THURSDAY AFTERNOON. STRONG COLD AIR ADVECTION TONIGHT INTO THURSDAY WILL RESULT IN COLDER TEMPERATURES MOVING INTO THE AREA. BLENDED MODEL GUIDANCE SUGGESTS LOWS TONIGHT SHOULD DROP INTO THE MIDDLE TO UPPER 30S...WITH HIGHS ONLY A FEW DEGREES WARMER ON THURSDAY. THURSDAY NIGHT INTO FRIDAY...FORECAST CONFIDENCE IS HIGH. A QUIET AND COLD NIGHT IS EXPECTED UNDER CLEAR SKIES AND DECOUPLING SURFACE WINDS. LOWS WILL DROP WELL INTO THE 20S. MOST OF FRIDAY LOOKS DRY...BUT THE THREAT OF LIGHT SNOW OR A MIXTURE OF LIGHT RAIN AND SNOW COULD SPREAD INTO AREAS MAINLY WEST OF MADISON AFTER ABOUT 3 PM. THIS IS ASSOCIATED WITH A RAPIDLY DEVELOPING LOW PRESSURE SYSTEM THAT WILL LIFT OUT OF MISSOURI LATE FRIDAY NIGHT THROUGH SATURDAY. FRIDAY NIGHT AND SATURDAY...FORECAST CONFIDENCE IS MEDIUM. WE SHOULD SEE OUR FIRST APPRECIABLE SNOW ACCUMULATION OF THE SEASON BEGINNING FRIDAY EVENING...BUT PEAKING FROM ABOUT 3 AM TO NOON SATURDAY MORNING. LARGE SCALE MID LEVEL TROFING WILL COVER MOST OF CANADA INTO THE NRN TIER OF THE U.S. ON FRIDAY. A POTENT SHORT WAVE DIVES OUT OF THE SOUTHWEST PROVINCES OF CANADA AND INTO SOUTHWEST FLANK OF THAT UPPER TROF...REACHING THE CENTRAL PLAINS U.S. BY FRIDAY EVENING...THEN QUICKLY INTENSIFIES AND EJECTS NORTHEAST ACROSS IL AND INTO THE CENTRAL GREAT LAKES BY SATURDAY/SATURDAY NIGHT. THERE IS FAIRLY RAPID SURFACE CYCLOGENESIS DURING THE IL TO CENTRAL GREAT LAKES PHASE OF THAT MID LEVEL ENERGY. THE UVV IS DEEP AND QUITE STRONG...AND WELL WITHIN THE FAVORED DENDRITE ZONE. HOWEVER...WHERE THIS ALL COMES TOGETHER IS THE USUAL PROBLEM THIS FAR OUT AND LOTS OF CAUTION IS REQUIRED. MODEL SPREAD ON THE SFC LOW TRACK IS STILL QUITE LARGE. RUN TO RUN CONSISTENCY ISN/T THAT HIGH RIGHT NOW. ALL OF THE TRACKS ARE SOUTH OF WISCONSIN. JUST A MINOR TRACK ADJUSTMENT COULD RESULT IN BIG SNOW ACCUM ADJUSTMENTS. THE GFS AND THE CANADIAN SHOW A MUCH MORE SOUTHERN TRACK...KEEPING THE HEAVIER SNOWS DOWN IN ILLINOIS. THE NAM LOOKS SOMEWHAT UNFOCUSED WITH A DISJOINTED SURFACE PRES FIELD AND PROBABLY TOO FAR NORTH. THE ECMWF LOOKS TO BE A COMPROMISE TRACK AND ALSO HAS THE MOST RUN TO RUN CONSISTENCY. IF THE ECMWF VERIFIES...WE WILL BE ISSUING SOME WINTER STORM WATCHES/WARNINGS OVER THE NEXT 24-36HRS WITH SNOW ACCUMS IN THE 5-8 INCH RANGE. IF THE GFS VERIFIES...PROBABLY SOMETHING CLOSER TO 2 TO 4 WITH LOCALLY MORE IN THE FAR SOUTHEAST. IT IS SOMEWHAT UNUSUAL TO HAVE ENOUGH COLD AIR IN PLACE THIS TIME OF YEAR. USUALLY WE/RE BATTLING A WARM SLUG OF AIR AND WAITING FOR A TRANSITION FROM LIQUID TO SNOW. IF WE SEE A MIX AT FIRST INITIATION...WE SHOULD SEE TEMPS COOL QUICKLY THROUGH EVAPORATIVE COOLING...TRANSITIONING TO SNOW. GROUND TEMPS WILL BE WARM...BUT IT WON/T BE ENOUGH TO PRECLUDE ACCUMULATION. IT IS OPENING WEEKEND FOR GUN DEER SEASON...SO THOSE HEADING OUT SHOULD BE PREPARED FOR THE POTENTIAL OF WINTRY WEATHER. THE SNOW WILL TAPER OFF QUICKLY DURING THE AFTERNOON ON SATURDAY...POSSIBLY LINGERING IN THE FAR EAST EARLY SATURDAY EVENING. SUNDAY THROUGH TUESDAY...FORECAST CONFIDENCE IS HIGH. DRY WEATHER LOOKS TO RULE THE REMAINDER OF THE WEEKEND THROUGH ABOUT MID WEEK. HIGHS WILL MOSTLY BE IN THE 30S...WITH LOWS IN THE TEENS TO LOWER 20S. AVIATION/00Z TAFS/... SCATTERED RAIN SHOWERS WILL CONTINUE TO AFFECT TAF SITES AT TIMES THROUGH EARLY EVENING...AS A STRONG TROUGH OF LOW PRESSURE PASSES THROUGH THE AREA. THERE MAY BE MORE SHOWERS THAT AFFECT TAF SITES LATER TONIGHT...WITH ANOTHER PASSING TROUGH OF LOW PRESSURE. VFR CATEGORY VISIBILITIES ARE EXPECTED. GUSTY SOUTH WINDS WILL CONTINUE INTO THIS EVENING...WITH GUSTS IN THE 28 TO 32 KNOT RANGE. MAY SEE A FEW HIGHER GUSTS AT THE EASTERN SITES. THESE WINDS WILL VEER SOUTHWEST TONIGHT...THEN WEST ON THURSDAY. GUSTS IN THE 25 TO 30 KNOT RANGE ARE EXPECTED TONIGHT INTO THURSDAY. GUSTS TO 35 KNOTS ARE POSSIBLE THURSDAY AFTERNOON. MAINLY VFR CATEGORY CEILINGS ARE EXPECTED TONIGHT ACROSS TAF SITES...WITH CLOUD COVER GRADUALLY THINNING OUT LATER TONIGHT. MAY SEE SOME MORE VFR CATEGORY CEILINGS THURSDAY AFTERNOON. MARINE... GALE WARNING CONTINUES FOR THE NEARSHORE WATERS OF LAKE MICHIGAN UNTIL 10 PM CST THIS EVENING. TIGHT PRESSURE GRADIENT AND STEEP LOW LEVEL LAPSE RATES WILL CONTINUE TO ALLOW FOR FREQUENT GALE FORCE GUSTS INTO THIS EVENING. SOUTH WINDS WILL VEER SOUTHWEST THIS EVENING...WHICH WILL BEGIN TO PUSH THE HIGHEST WAVES TOWARD THE OPEN WATERS. A SMALL CRAFT ADVISORY WILL BE NEEDED AFTER THE GALE WARNING EXPIRES LATE THIS EVENING THROUGH THURSDAY NIGHT...AND POSSIBLY INTO FRIDAY MORNING. THE TIGHT PRESSURE GRADIENT WILL LINGER OVER THE AREA DURING THIS TIME...WITH SOUTHWEST WINDS BECOMING WEST. GALE FORCE GUSTS ARE POSSIBLE AGAIN THURSDAY AFTERNOON...WITH STRONG MIXING OF WINDS JUST ABOVE THE SURFACE. HIGH WAVES SHOULD BE TOWARD AND OVER THE OPEN WATERS DURING THIS TIME. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...GALE WARNING UNTIL 10 PM CST THIS EVENING FOR LMZ643>646. && UPDATE...HENTZ TONIGHT/THURSDAY AND AVIATION/MARINE...WOOD THURSDAY NIGHT THROUGH WEDNESDAY...DAVIS
Hazardous weather outlook, Nov 18, 3:19 PM CST, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 319 PM CST WED NOV 18 2015 WIZ046-047-051-052-056>060-062>072-192130- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 319 PM CST WED NOV 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY GUSTY WEST TO SOUTHWEST WINDS OF 35 TO 40 MPH WILL CONTINUE ON THURSDAY AS THE STRONG LOW PRESSURE AREA OVER CANADA MOVES SLOWLY AWAY. LOW PRESSURE MOVING ACROSS THE REGION WILL LIKELY BRING THE FIRST ACCUMULATING SNOW OF THE SEASON FRIDAY NIGHT AND SATURDAY. HOWEVER...THERE REMAINS SOME UNCERTAINTY ON THE STRENGTH OF LOW PRESSURE SYSTEM AND SNOW TOTALS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-192130- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 319 PM CST WED NOV 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A GALE WARNING IS IN EFFECT THIS EVENING. GALE FORCE WIND GUSTS OF 35 TO 40 KNOTS ARE EXPECTED...AS STRONG LOW PRESSURE MOVES NORTH INTO CANADA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY A GALE WARNING MAY BE NEEDED ONCE AGAIN ON THURSDAY AS STRONG LOW PRESSURE REMAINS CLOSE ENOUGH TO PRODUCE BRISK WEST TO NORTHWEST WINDS. A SMALL CRAFT ADVISORY MAY BE NEEDED SUNDAY NIGHT AND MONDAY AS BREEZY SOUTHWEST WINDS DEVELOP. WWW.WEATHER.GOV/MKX
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 10:04 PM CST | Gale Warning | MKX | 24 hr | |
| Nov 19, 3:29 AM CST | Winter Storm Watch | MKX | Dane, Green, Iowa, Jefferson, Kenosha, Lafayette and 5 more | 25 hr |
| Nov 19, 9:01 AM CST | Wind Advisory | MKX | Columbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more | 9 hr |
Nearby
Small Craft Advisories in Wisconsin, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.